CaltechAUTHORS
  A Caltech Library Service

Control barrier function based quadratic programs with application to bipedal robotic walking

Hsu, Shao-Chen and Xu, Xiangru and Ames, Aaron D. (2015) Control barrier function based quadratic programs with application to bipedal robotic walking. In: 2015 American Control Conference (ACC). IEEE , Piscataway, NJ, pp. 4542-4548. ISBN 978-1-4799-8684-2. https://resolver.caltech.edu/CaltechAUTHORS:20190208-112041163

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190208-112041163

Abstract

This paper presents a methodology for the development of control barrier functions (CBFs) through a backstepping inspired approach. Given a set defined as the superlevel set of a function, h, the main result is a constructive means for generating control barrier functions that guarantee forward invariance of this set. In particular, if the function defining the set has relative degree n, an iterative methodology utilizing higher order derivatives of h provably results in a control barrier function that can be explicitly derived. To demonstrate these formal results, they are applied in the context of bipedal robotic walking. Physical constraints, e.g., joint limits, are represented by control barrier functions and unified with control objectives expressed through control Lyapunov functions (CLFs) via quadratic program (QP) based controllers. The end result is the generation of stable walking satisfying physical realizability constraints for a model of the bipedal robot AMBER2.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/ACC.2015.7172044DOIArticle
ORCID:
AuthorORCID
Xu, Xiangru0000-0003-1367-6790
Ames, Aaron D.0000-0003-0848-3177
Additional Information:© 2015 AACC. This research is supported by NSF CPS Awards 1239055, 1239037 and 1239085.
Funders:
Funding AgencyGrant Number
NSFCNS-1239055
NSFCNS-1239037
NSFCNS-1239085
Record Number:CaltechAUTHORS:20190208-112041163
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190208-112041163
Official Citation:S. Hsu, X. Xu and A. D. Ames, "Control barrier function based quadratic programs with application to bipedal robotic walking," 2015 American Control Conference (ACC), Chicago, IL, 2015, pp. 4542-4548. doi: 10.1109/ACC.2015.7172044
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:92794
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:08 Feb 2019 19:41
Last Modified:03 Oct 2019 20:48

Repository Staff Only: item control page